Sign in to follow this  
Followers 0

Is hyperprolactinemia reversible?

12 posts in this topic

Posted

Im looking to try amisulpride at low to medium doses to complement risperidone, for the negative symptoms. Im suprised its even available here, because paliperidone, asneapine and latuda are not even though these except the last are available in other european countries. Despite the fact that my pdoc told me they dont use it much due to most people developing hyperprolactinemia, I am hopeful because i didnt develop it on risperidone. So how fast would I grow tits if i did get it? And i guess it would also mean tits leaking and sexual dysfunction too. Ofcourse once i got those id stop it, so are these symptoms reversible?

Share this post


Link to post
Share on other sites

Posted

Your prolactin levels would normalize off the medication, and the effects should reverse provided that they are caught reasonably early. You'd probably want to have your levels monitored.

Anyway, if your doc doesn't want to try it, they probably have a good reason but if your doc agrees and you keep an eye on things, there shouldn't be anything catastrophic/irreversible to the best of my knowledge though obviously I am not a doctor.

Share this post


Link to post
Share on other sites

Posted (edited)

I´ve taken zyprexa for 5 years total. My prolactin is very high. There was a time I didn´t get my period. My endo told me high prolactin could be caused by 2 things: hyperprolactinemia because of pituitary tumor, and medicines. She told me to get an MRI to discard the first one. Actually I didn´t have any tumor on pituitary. So medicines are causing the high prolactin. This is because dopamine suppresses prolactin production in normal people. When one takes an antipsychotic the medicine purpose is to block dopamine (which excess is causing the hallucinations and delusions). When meds block dopamine, then dopamine doesn´t supress prolactin and it increases.

There was a period of one year in which I quit zyprexa and my prolactin levels decreased

Edited by CookieN

Share this post


Link to post
Share on other sites

Posted

I got hyperprolactinemia on Risperdal 2mg. I stopped menstruating completely and was lactating which freaked me out. Once I got off the Risperdal my levels normalised

Share this post


Link to post
Share on other sites

Posted

Why not get a baseline prolactin level done and then you'd have something to compare to and maybe be able to keep track of it before you experience symptoms. You might be one of the lucky ones who doesn't get increased prolactin levels and you'd know that fairly quickly if you had numbers to compare.

Share this post


Link to post
Share on other sites

Posted

I got hyperprolactinemia on Risperdal 2mg. I stopped menstruating completely and was lactating which freaked me out. Once I got off the Risperdal my levels normalised

This happened to me, too. I had a lot of nasty side effects when I took Risperdal, but they all went away once I was put on a different medication.

Share this post


Link to post
Share on other sites

Posted

To answer your question: yes, it is reversible. I took risperidone and my prolactin increased, but after I stopped it, my prolactin level came back down. Just to let you know, I didn't stop risperidone due to prolactin. I stopped it to try Abilify which is better for my depression.

Share this post


Link to post
Share on other sites

Posted

Is prolactin heightening dangerous? Mine is high and I haven't had a period in 18 months. But the med is working. It's not dangerous, is it? My pdoc doesn't care.

Share this post


Link to post
Share on other sites

Posted (edited)

Increased prolactin levels are associated with an elevated risk of osteoporosis. Because I personally have a high family history of osteoporosis (mother, her 4 sisters, both grandmothers), I am getting my prolactin level checked again next week because I haven't had a period in 15 months.

ETA: forgot a link: http://www.medscape.com/viewarticle/708324_2

Edited by gizmo

Share this post


Link to post
Share on other sites

Posted (edited)

My pdoc didn´t care about my high prolactin, as long as I was mentally stable. On the other hand my endo, was worried because

increased prolactin is linked with osteoporosis. It is also linked with low libido and lack of monthly period.

I would like to know how high is your prolactin????. Mine is high, but I still get my monthly period.

Edited by CookieN

Share this post


Link to post
Share on other sites

Posted

I don't know my prolactin levels, but I am on 100mg Solian, which is a very low dose. I don't have galactorrhea, but I have no periods. I take Calcium supplements to ward off osteoporosis.

Share this post


Link to post
Share on other sites

Posted

In my case, even though I have high prolactin levels, I cannot do much about it, because I have to take my antipsychotic. However I get my prolactin checked periodically.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0